Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Increasing digit subsystems of infinite iterated function systems


Authors: Thomas Jordan and Michał Rams
Journal: Proc. Amer. Math. Soc. 140 (2012), 1267-1279
MSC (2010): Primary 28A80; Secondary 11K50
Published electronically: July 19, 2011
MathSciNet review: 2869111
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider an infinite iterated function system $ \{f_i\}_{i=1}^{\infty}$ on $ [0,1]$ with a polynomially increasing contraction rate. We look at subsets of such systems where we only allow iterates $ f_{i_1}\circ f_{i_2}\circ f_{i_3}\circ\cdots$ if $ i_n>\Phi(i_{n-1})$ for certain increasing functions $ \Phi:\mathbb{N}\rightarrow\mathbb{N}$. We compute both the Hausdorff and packing dimensions of such sets. Our results generalise work of Ramharter which shows that the set of continued fractions with strictly increasing digits has Hausdorff dimension $ \frac{1}{2}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 28A80, 11K50

Retrieve articles in all journals with MSC (2010): 28A80, 11K50


Additional Information

Thomas Jordan
Affiliation: School of Mathematics, The University of Bristol, University Walk, Clifton, Bristol, BS8 1TW, United Kingdom
Email: thomas.jordan@bristol.ac.uk

Michał Rams
Affiliation: Institute of Mathematics, Polish Academy of Sciences, ul. Śniadeckich 8, 00-956 Warszawa, Poland
Email: M.Rams@impan.gov.pl

DOI: http://dx.doi.org/10.1090/S0002-9939-2011-10969-9
PII: S 0002-9939(2011)10969-9
Received by editor(s): October 25, 2010
Received by editor(s) in revised form: December 21, 2010
Published electronically: July 19, 2011
Additional Notes: The second author’s research was supported by grants EU FP6 ToK SPADE2, EU FP6 RTN CODY and MNiSW grant ‘Chaos, fraktale i dynamika konforemna’.
Communicated by: Bryna Kra
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.